MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-5 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-5 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPP81D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: received information as following from sales rep via phone today.- if possible, please provide the lot number: unknown.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2024 and suture was used.During the procedure, it was reported that the problem of pulling off suture needle had happened in the newly dispensed suture when it was opened to prepare for surgery.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.The lot of the ip is unavailable.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with six needle suture combinations, two detached needles, and two suture was received for analysis.The product code vcpp81d is multistrand and contains eight strands per packet.Upon visual inspection of the returned sample, it was noted that the needle from slots #1 and 2 were detached from the suture.During the visual inspection of the needles, the swage and attachment area were noted to be as expected.The barrel holes were examined under magnification for suture remnants, and none was observed.One suture was examined and short insertion was observed on the suture.Overall, the combination of the needle/suture was found detached since the insertion of the suture did not meet with requirement.The other suture end was examined and there isn¿t sufficient impression at the swage end, resulting in a light swage.In addition, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The product code vcpp81d contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.Based on the information currently available, short insertion and light swage issues were identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.

Brand Name
VCL+ VIO 8X27IN 0 S/A MO-5 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21202929
Report Number2210968-2025-00772
Device Sequence Number8534702
Product Code GAM
UDI-Device Identifier10705031056886
UDI-Public10705031056886
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPP81D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown